MAUDE Adverse Event Report: ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN SAMPLE; FOR TREATMENT PURPOSES

ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN SAMPLE; FOR TREATMENT PURPOSES
Model Number MS9675
Health Effect - Clinical Codes Hyperglycemia (1905); Myocardial Infarction (1969)
Date of Event 01/31/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If device is returned, evaluation will be performed to determine if a malfunction has occurred.A follow-up report will be submitted when the final evaluation is completed as necessary.
 
Event or Problem Description
Lilly case id: (b)(4).This report is associated with product complaint: (b)(4).This spontaneous case, reported by a consumer who contacted the company to report adverse events and a product complaint (pc), concerned a (b)(6) year-old female patient of unknown origin.Medical history included type 1 diabetes when she was (b)(6) years old.Concomitant medications included insulin aspart, insulin glargine and insulin degludec; all for diabetes.The patient received insulin lispro (rdna origin) injections (humalog, 100u/ml) via cartridge via reusable pen (humapen luxura hd) at an unknown dose and frequency subcutaneously for the treatment of diabetes, beginning approximately on an unknown date in 1992.On an unknown date, while on insulin lipro therapy, she was diagnosed with thyroid eye disease, but she could see just fine.In 1997, she underwent radiation and was treated with methiamazole.In 2015 methimazole was discontinued as recommended by her endocrinologist and she experienced thyroid eye disease as eyes bulding out, blurry vision and lost weight.She switched to a new endocrinologist.In (b)(6) 2016 she underwent thyroid removal and was put on levothyroxine.She underwent four eye unspecified surgeries at an unknown date and has to undergo two more to repair the eye problem.The event graves disease was considered as serious due to medical significance reason.In addition she used an unspecified blue pen of insulin lispro obtained without prescription.On an unknown date in 2015, while on insulin lispro therapy, because her blood sugars were so high (value, unit and reference range not provided), she had heart attack.The event heart attack and blood sugar increased was considered as serious due to medical significance reason.Also, sometimes, she had couple of incidents of low blood sugar and she was really anxious and could not make a decision.She overreact and was scared to death.As corrective treatment, she had glucose tablets and insulin with her.Since an unknown date, she was not getting the right amount of insulin.She always felt that she never get the right amount (pc number (b)(4)/batch number 1502g05).She took it in the morning and the blood sugar did not seem to go down (value, unit and reference range not provided) until three hours later.She had been taking insulin for all her life and it did not work.It was finally down by the time she had to take her next injection.Her blood sugar was all over the place and she could not control it.Her blood sugars were very erratic anyway.She did not think it had anything to do with the insulin and she had very brittle diabetes.Also, her glycosylated hemoglobin (a1c) was 7.2, 7.4 and 7.6 (unit and reference range not provided).She had got black and blue marks all over her arms from injecting.Occasionally, it hits a blood vessel when she inject and that was how the marks develop.She had been using the current sample humapen luxura hd (lot 1502g05) for about 5 years or 8 years.Outcome of the events myocardial infarction and blood glucose increased (serious) was resolved while that of remaining events was not provided.Information regarding corrective treatments of remaining events was not provided.Insulin lispro treatment was continued.The patient was the operator of sample humapen luxura hd and her training status was not provided.The general sample humapen luxura hd duration was not provided and suspect sample humapen luxura hd duration was approximately five years (conflicting duration was provided as eight years).The status of sample humapen luxura hd was continued and its return was not expected.The reporting consumer considered that the events graves disease, blood glucose decreased and anxious was not related to insulin lispro therapy and sample humapen luxura hd; did not know the relatedness assessment of the event a1c increased and incorrect dose administered with insulin lispro therapy and sample humapen luxura hd and did not provide the relatedness assessment of the remaining events with insulin lispro therapy and sample humapen luxura hd.Update 21-dec-2020: information received on 16-dec-2020 from the reporter.Added the one concomitant medication of humapen luxura hd.No other medically significant information was received so no further changes were made to the case.Update 01-feb-2021: additional information was received from the initial reporting consumer on 26-jan-2021 and 27-jan-2021 were processed together.Added age and weight of the patient, added three concomitant medications of insulin aspart, insulin glargine and insulin degludec, indication of insulin lispro, one suspect device of humapen luxura hd, three lab data of blood sugar and a1c, two serious events of myocardial infarction and blood glucose increased and six non-serious events of blood glucose increased, anxiety, a1c increased, blood glucose decreased, injection site bruising and incorrect dose administered.Updated causality of the event graves disease from not reported to no, causality statement and narrative with new information.Edit 02-feb-2021: upon review of information received on 27-jan-2021, the coding of suspect device was updated from to humapen luxura half-dose device to sample humapen luxura half-dose device.Updated narrative accordingly.Edit 02feb2021: updated medwatch and european and (b)(6) (eu/ (b)(6)) fields for expedited device reporting.The unique device identifier of (b)(4) for the humapen luxura half-dose device (sample pen) was added for expedited device reporting.No new information added.Edit 03feb2021: updated medwatch fields for expedited device reporting.No new information added.
 
Additional Manufacturer Narrative
B.5.Narrative field; new updated and corrected information is referenced within the update statements in b.5.Please refer to statement dated 12feb2021 in the b.5.Field.No further follow up is planned.Evaluation summary.A female patient reported that she was not getting the right amount of insulin when using her humapen luxura hd device.The patient experienced increased blood glucose.The device was not returned to the manufacturer for investigation (batch number 1502g05, manufactured february 2015).Therefore, it could not be evaluated to confirm the complaint or presence of a malfunction.Malfunction unknown.A complaint history review and a trend review for the device batch did not identify any atypical findings with regard to dose accuracy issues.All humapen luxura hd devices are assessed for injection screw travel at the end of the manufacturing process, thus ensuring device functionality and dose accuracy with high probability.The patient reportedly used the device for five years.The core instructions for use state the humapen luxura hd has been designed to be used for up to three years after first use.There is evidence of improper use.The patient used the device beyond its approved use life.It is unknown if this misuse is relevant to the complaint or the event of increased blood glucose.
 
Event or Problem Description
Lilly case id: (b)(4).This report is associated with product complaint: (b)(4).This spontaneous case, reported by a consumer who contacted the company to report adverse events and a product complaint (pc), concerned a 75-year-old female patient of unknown origin.Medical history included type 1 diabetes when she was 30 years old.Concomitant medications included insulin aspart, insulin glargine and insulin degludec; all for diabetes.The patient received insulin lispro (rdna origin) injections (humalog, 100u/ml) via cartridge via reusable pen (humapen luxura hd) at an unknown dose and frequency subcutaneously for the treatment of diabetes, beginning approximately on an unknown date in 1992.On an unknown date, while on insulin lipro therapy, she was diagnosed with thyroid eye disease, but she could see just fine.In 1997, she underwent radiation and was treated with methiamazole.In 2015 methimazole was discontinued as recommended by her endocrinologist and she experienced thyroid eye disease as eyes bulding out, blurry vision and lost weight.She switched to a new endocrinologist.In (b)(6) 2016 she underwent thyroid removal and was put on levothyroxine.She underwent four eye unspecified surgeries at an unknown date and has to undergo two more to repair the eye problem.The event graves disease was considered as serious due to medical significance reason.In addition she used an unspecified blue pen of insulin lispro obtained without prescription.On an unknown date in 2015, while on insulin lispro therapy, because her blood sugars were so high (value, unit and reference range not provided), she had heart attack.The event heart attack and blood sugar increased was considered as serious due to medical significance reason.Also, sometimes, she had couple of incidents of low blood sugar and she was really anxious and could not make a decision.She overreact and was scared to death.As corrective treatment, she had glucose tablets and insulin with her.Since an unknown date, she was not getting the right amount of insulin.She always felt that she never get the right amount (pc number (b)(4)/batch number 1502g05).She took it in the morning and the blood sugar did not seem to go down (value, unit and reference range not provided) until three hours later.She had been taking insulin for all her life and it did not work.It was finally down by the time she had to take her next injection.Her blood sugar was all over the place and she could not control it.Her blood sugars were very erratic anyway.She did not think it had anything to do with the insulin and she had very brittle diabetes.Also, her glycosylated hemoglobin (a1c) was 7.2, 7.4 and 7.6 (unit and reference range not provided).She had got black and blue marks all over her arms from injecting.Occasionally, it hits a blood vessel when she inject and that was how the marks develop.She had been using the current sample humapen luxura hd (lot 1502g05) for about 5 years or 8 years.Outcome of the events myocardial infarction and blood glucose increased (serious) was resolved while that of remaining events was not provided.Information regarding corrective treatments of remaining events was not provided.Insulin lispro treatment was continued.The patient was the operator of sample humapen luxura hd and her training status was not provided.The general sample humapen luxura hd duration was not provided and suspect sample humapen luxura hd duration was approximately five years (conflicting duration was provided as eight years).The status of sample humapen luxura hd was continued.The suspect device was not returned to the manufacturer.The reporting consumer considered that the events graves disease, blood glucose decreased and anxious was not related to insulin lispro therapy and sample humapen luxura hd; did not know the relatedness assessment of the event a1c increased and incorrect dose administered with insulin lispro therapy and sample humapen luxura hd and did not provide the relatedness assessment of the remaining events with insulin lispro therapy and sample humapen luxura hd.Update 21-dec-2020: information received on 16-dec-2020 from the reporter.Added the one concomitant medication of humapen luxura hd.No other medically significant information was received so no further changes were made to the case.Update 01-feb-2021: additional information was received from the initial reporting consumer on 26-jan-2021 and 27-jan-2021 were processed together.Added age and weight of the patient, added three concomitant medications of insulin aspart, insulin glargine and insulin degludec, indication of insulin lispro, one suspect device of humapen luxura hd, three lab data of blood sugar and a1c, two serious events of myocardial infarction and blood glucose increased and six non-serious events of blood glucose increased, anxiety, a1c increased, blood glucose decreased, injection site bruising and incorrect dose administered.Updated causality of the event graves disease from not reported to no, causality statement and narrative with new information.Edit 02-feb-2021: upon review of information received on 27-jan-2021, the coding of suspect device was updated from to humapen luxura half-dose device to sample humapen luxura half-dose device.Updated narrative accordingly.Edit 02feb2021: updated medwatch and european and canadian (eu/ca) fields for expedited device reporting.The unique device identifier of (b)(4) for the humapen luxura half-dose device (sample pen) was added for expedited device reporting.No new information added.Edit 03feb2021: updated medwatch fields for expedited device reporting.No new information added.Update 12feb2021: additional information received on 05feb2021 from the global product complaint database.Entered the device specific safety summary (dsss).Updated the medwatch and european and canadian (eu/ca) device fields.Added the date of manufacture for the suspect device associated with pc (b)(4).Corresponding fields and narrative updated accordingly.

Brand Name
HUMAPEN LUXURA HALF-DOSE PEN SAMPLE
Common Device Name
FOR TREATMENT PURPOSES
Manufacturer (Section D)
ELI LILLY AND COMPANY
lilly corporate center
indianapolis IN 46285
MDR Report Key11274105
Report Number1819470-2021-00022
Device Sequence Number3562787
Product Code FMF
UDI-Device Identifier00300029675013
UDI-Public00300029675013
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K063151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMS9675
Device Catalogue NumberMS9675
Device Lot Number1502G05
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient Weight54